MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR PREMIERE50 ELECTRODE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227504
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).Investigation summary: the complaint device was received and evaluated in juarez laboratory.Visual inspection revealed that the electrode tip shows signs of activation.The cable is in good condition as well as the connector and pins.The suction tube shows saline residues.When performing the functional test, the electrode was connected to the vapr vue test generator, the ablation and coagulation function was activated for 1 minute; as a result, the electrode did not work, and the modes were not activated.The electrode was sent to the manufacturer for further evaluation.The vapr premiere50 electrode -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.A visual inspection was performed, as a result, the device has not been returned in its original packaging.The distal tip of the electrode shows no clear signs of activation and no saline residue in the suction tube.Finally, the electrode shaft, handle, cable and plug does not show any signs of damage or excessive use.The device as presented showed no active continuity.The break in continuity was located across the electrical crimp.The activation test recorded no activation on either mode even after an extended period of depressing the ablate foot pedal.Following attempted activation, the active continuity was still found to be outside of specification.Dhr review has been performed for lot u1911028; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.From our investigation we were able to confirm the customer reported defect, the returned device was found to exhibit intermittent connection in continuity across the electrical crimp contained within the handle.The failure mode seen is consistent with other devices investigated under a capa to investigate the intermittent connection within the device handle which resulted in a design activity to improve the robustness of the electrical connections.The complaint device was manufactured in dec 2019 which was prior to the corrective actions.An interim containment action plan implemented on (b)(6) 2020 - crimp wire was introduced for this device to help reduce recurrence of this failure mode.As detailed in the product control plan this product is 100% inspected for continuity and capacitance as part of its product test regime therefore all reasonable containment is in place at this point in time, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in that during a knee arthroscopy surgery on (b)(6) 2022, it was observed that the vapr premiere50 electrode device did not work.During in-house engineering evaluation, it was determined that the device did not coagulate nor ablate.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR PREMIERE50 ELECTRODE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14223581
Report Number1221934-2022-01241
Device Sequence Number5479515
Product Code GEI
UDI-Device Identifier10886705009923
UDI-Public10886705009923
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number227504
Device Catalogue Number227504
Device Lot NumberU1911028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown